Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 21, 2011, 12:29 PM CST for 4 counties in Texas. It took effect at Jan 22, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 12:29 PM CST (18:29 UTC)
- In effect from
- Jan 22, 2011, 2:00 AM CST
- Expired
- Jan 22, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS74 KBRO 211829 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1229 PM CST FRI JAN 21 2011 ...LIGHT FREEZE FOR NORTHERN AND WESTERN COUNTIES SATURDAY MORNING... .A SURFACE HIGH PRESSURE RIDGE EXTENDING ACROSS DEEP SOUTH TEXAS WILL PRODUCE CLEAR SKIES...LIGHT WINDS TO CALM CONDITIONS AND DRY AIR ACROSS DEEP SOUTH TEXAS OVERNIGHT TONIGHT. THESE CONDITIONS WILL ALLOW RADIATIONAL COOLING OVERNIGHT. THE TEMPERATURES WILL DECREASE TO NEAR 30 DEGREES ACROSS PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND WESTERN KENEDY COUNTIES OF DEEP SOUTH TEXAS EARLY SATURDAY MORNING. TXZ248>251-220300- /O.UPG.KBRO.FZ.A.0001.110122T0800Z-110122T1400Z/ /O.NEW.KBRO.FZ.W.0001.110122T0800Z-110122T1400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 1229 PM CST FRI JAN 21 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A LIGHT FREEZE WILL BE POSSIBLE ACROSS PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND WESTERN KENEDY COUNTIES OF DEEP SOUTH TEXAS FROM 2 AM TO 8 AM CST SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS TO CALM CONDITIONS AND DRY AIR WILL ALLOW RADIATIONAL COOLING TO OCCUR OVERNIGHT. ISOLATED AREAS OF FREEZING TEMPERATURES MAY OCCUR ACROSS THE NORTHERN PORTIONS OF STARR AND HIDALGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ MARTIN
1 follow-up statement
127 WWUS74 KBRO 220225 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 825 PM CST FRI JAN 21 2011 ...LIGHT FREEZE FOR NORTHERN AND WESTERN COUNTIES SATURDAY MORNING... .A SURFACE HIGH PRESSURE RIDGE EXTENDING ACROSS DEEP SOUTH TEXAS WILL PRODUCE CLEAR SKIES...LIGHT WINDS TO CALM CONDITIONS AND DRY AIR ACROSS DEEP SOUTH TEXAS OVERNIGHT TONIGHT. THESE CONDITIONS WILL ALLOW RADIATIONAL COOLING OVERNIGHT. THE TEMPERATURES WILL DECREASE TO NEAR 30 DEGREES ACROSS PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND WESTERN KENEDY COUNTIES OF DEEP SOUTH TEXAS EARLY SATURDAY MORNING. TXZ248>251-221100- /O.CON.KBRO.FZ.W.0001.110122T0800Z-110122T1400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 825 PM CST FRI JAN 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. A LIGHT FREEZE WILL BE POSSIBLE ACROSS PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND WESTERN KENEDY COUNTIES OF DEEP SOUTH TEXAS FROM 2 AM TO 8 AM CST SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS TO CALM CONDITIONS AND DRY AIR WILL ALLOW RADIATIONAL COOLING TO OCCUR OVERNIGHT. ISOLATED AREAS OF FREEZING TEMPERATURES MAY OCCUR ACROSS THE NORTHERN PORTIONS OF STARR AND HIDALGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 21, 9:29 AM CST, 3 hours earlier.
Area forecast discussion, Jan 21, 9:29 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 AM CST FRI JAN 21 2011
.UPDATE...LIGHT TO MODERATE NORTHERLY WINDS AND CLEAR TO PARTLY
CLOUDY SKIES WITH PERIODS OF MOSTLY CLOUDY SKIES AT TIMES ALONG
THE COASTAL AREAS WILL PREVAIL ACROSS DEEP SOUTH TEXAS TODAY. THE
TEMPERATURES WILL REMAIN BELOW NORMAL TODAY WITH HIGHS PRIMARILY
IN THE 50'S TO AROUND 60 ACROSS THE RIO GRANDE VALLEY. THE LOW
TEMPERATURES WILL DECREASE OVERNIGHT SIMILAR TO LOWS FRIDAY
MORNING. FREEZING TO NEAR FREEZING TEMPERATURES OCCURRED ACROSS
PORTIONS OF THE NORTHERN AND WESTERN COUNTIES THIS MORNING. NEAR
FREEZING TO SLIGHTLY LOWER THAN FREEZING TEMPERATURES WILL OCCUR
AGAIN ACROSS THE NORTHERN AND WESTERN COUNTIES EARLY SATURDAY
MORNING. THEREFORE A FREEZE WATCH IS IN EFFECT ACROSS ZAPATA...JIM
HOGG...BROOKS...AND KENEDY COUNTIES FOR SATURDAY MORNING. BELOW
NORMAL TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS THROUGH
SATURDAY. THE WINDS WILL BE LIGHT TO MODERATE FROM THE NORTH TODAY
THEN SHIFT TO THE NORTHEAST ON SATURDAY AND SOUTHEAST ON SATURDAY
NIGHT REMAINING LIGHT TO MODERATE. UPDATED AND REISSUED FORECAST
PACKAGE. NO UPDATES TO LONG TERM.
&&
.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT THE REGIONAL
AIRPORTS. THE LOWER CONDITION IS DUE TO REDUCED CEILINGS. A HIGH
PRESSURE RIDGE WILL BUILD ACROSS THE CWA TODAY. THE WINDS WILL BE
LIGHT TO MODERATE FROM THE NORTH TODAY BECOMING LIGHT TO CALM
OVERNIGHT THEN BECOMING LIGHT FROM THE NORTHEAST ON SATURDAY. CLEAR
TO PARTLY CLOUDY SKIES WILL PREVAIL ACROSS THE CWA TODAY. VFR TO
MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&
.MARINE...AT 7 AM BUOY 20 REPORTED NORTH WINDS AT 12 KNOTS WITH
GUSTS TO 18 KNOTS AND SEAS AT 7.5 FEET WITH A 7 SECOND PERIOD. THE
WINDS AND SEAS ARE DIMINISHING QUICKLY ACROSS THE MARINE AREAS
THIS MORNING AS A HIGH PRESSURE RIDGE BUILDS ACROSS TEXAS AND THE
WESTERN GULF OF MEXICO. THE WINDS HAVE DECREASED BELOW SMALL CRAFT
CRITERIA AND THE SEAS WILL DECREASE BELOW SMALL CRAFT CRITERIA
THIS MORNING ACROSS THE GULF OF MEXICO COASTAL WATERS. HAVE
THEREFORE DROPPED THE ADVISORY. MODERATE NORTHERLY WINDS AND
MODERATE SEAS WILL PREVAIL ACROSS THE MARINE AREAS BY THIS
AFTERNOON. LIGHT TO MODERATE NORTHEAST WINDS AND LOW SEAS WILL
PREVAIL ACROSS THE COASTAL WATERS ON SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 304 AM CST FRI JAN 21 2011/
SHORT TERM /TODAY THROUGH 6 PM SATURDAY/...SIGNIFICANT CLOUDINESS
REMAINS OVER THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS...BUT
IS NEARLY GONE FROM THE COUNTIES OF THE BRO CWFA. TRANQUIL WEATHER
CONDITIONS ARE EXPECTED THROUGH THE NEXT 36 HOURS AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. ONLY CONCERN IN THE SHORT
TERM PORTION OF THE FORECAST IS POSSIBLE FREEZING TEMPERATURES
TONIGHT WITHIN THE NORTHERN FOUR COUNTIES...AS DRY AIR INTERACTS
WITH CLEAR SKIES AND LIGHT SURFACE WINDS. THUS...HAVE OPTED TO POST
A FREEZE WATCH FOR THE EARLY MORNING HOURS OF SATURDAY FOR ZAPATA
..JIM HOGG...BROOKS...AND KENEDY COUNTY.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...HIGH PRESSURE
CONTINUES TO DRIFT EAST SATURDAY NIGHT INTO SUNDAY...BRINGING
ONSHORE FLOW AND SFC MOISTURE BACK INLAND. THIS WILL BE ENHANCED
SUNDAY BY A COASTAL TROUGH ALONG THE FAR WESTERN GULF. WINDS ALOFT
WILL REMAIN FROM THE WEST...INDUCING OVERRUNNING. MODELS ARE IN
AGREEMENT IN PRODUCING PRECIPITATION...ESPECIALLY ALONG THE
COAST...BUT ACCUMULATION WILL BE LOW. THE COASTAL TROUGH WILL GET
SWEPT EAST BY A WEAK FRONTAL BOUNDARY SOMETIME LATE SUNDAY OR
EARLY MONDAY. WINDS WILL SHIFT TO THE NORTH...PULLING DRIER BACK
INTO THE REGION. THE AIRMASS BEHIND THE FRONT REMAIN COOL...WITH A
REINFORCING SURGE OF COOLER AIR ON TUESDAY. THIS WILL KEEP
TEMPERATURES NEAR NORMAL TO SLIGHTLY BELOW NORMAL FOR MOST OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 51 38 63 50 / 0 0 0 10
BROWNSVILLE 54 36 62 50 / 0 0 0 10
HARLINGEN 53 33 65 48 / 0 0 0 10
MCALLEN 55 34 67 47 / 0 0 0 10
RIO GRANDE CITY 59 33 68 45 / 0 0 0 10
SOUTH PADRE ISLAND 56 43 60 57 / 0 0 0 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
TXZ248>251.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63/54/CAMPBELLHazardous weather outlook, Jan 21, 9:29 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 929 AM CST FRI JAN 21 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-221200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 929 AM CST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES TONIGHT...THE FREEZE WATCH BEGINS AT 2 AM CST SATURDAY MORNING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FREEZE WATCH WILL CONTINUE UNTIL 8 AM CST SATURDAY FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF DEEP SOUTH TEXAS SUNDAY AND MONDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS SUNDAY EVENING THROUGH MONDAY DUE TO AN INCREASE IN THE WINDS AND SEAS BEHIND A COLD FRONT WHICH WILL MOVE THROUGH THE AREA SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:28 AM CST | Freeze Watch | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.